MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE RO II INTRODUCER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE RO II INTRODUCER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Chest Pain (1776); Pleural Effusion (2010); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Patient: 5ft tall.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that during the during a procedure, the pinnacle ro ii introducer access catheter tip separated from the catheter and traveled to the patient's chest.The catheter tip could not be removed.The patient's condition was stable, and the procedure was a success.At the time surgical or medical intervention was not required.Additional information was received 05mar2020.The procedure performed was a shunt study.The device was used to complete the procedure.Testing was performed to confirm the tip remained in the patient's chest.Medical or surgical intervention was attempted for retrieval, with no luck.Additional information was received 06mar2020.The provider attempted a transcatheter retrieval of the foreign body which started out in the inferior right atrium.A 5fr tulip retriever was utilized.The sheath tip was taken by the blood to the pulmonary artery and was lodged.A grollman catheter was then selected and was loaded with a braided guidewire to the level of the lodged sheath tip.Several attempts were made to retrieve with no success.Fluoroscopy images were obtained documenting location of the tip.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, to update section h3, and to provide the completed investigation results.One used 7fr pinnacle roii sheath was received for product evaluation.No other accessory components were returned.Visual inspection revealed no kinks or bends on the surface of the sheath.However, the tip along with the marker band separated from the sheath shaft, both of which were not returned for evaluation.The sheath shaft length measured at 94 mm and 6 mm of the shaft tip was not received.The outer diameter of the sheath measured at 3.11 mm and the inner diameter of the sheath measured at 2.54 mm which is within manufacturer specifications.No other anomalies were noted with the returned components.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.Terumo is further investigating the reported event.
 
Event or Problem Description
Additional information was received on 23apr2020.There was no manipulation or damage noted to the tip of the sheath prior to insertion.The patient had no central venous stenosis, patient had excellent vascular flow.The physician felt the tip separated from the sheath when checking if there was stenosis was present.However, the doctor noted that the distal tip of the sheath had come off.They tried to retrieve it several times with no success.There have been no events since that day with the patient.There were no unusual forces applied to the sheath shaft.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide additional information in sections b5., b6., and h6.Patient codes and conclusion code.Terumo has determined the reported event to be manufacturing related and is being further investigated.
 
Event or Problem Description
Additional information was received on (b)(6)2020.The patient had returned for additional imaging.On (b)(6)2020 he had a portable chest x-ray performed for hypotension.On the same day, he again had a chest x-ray performed after the insertion of a central line.On (b)(6)2020 the patient returned for the removal of the ij tunneled hemodialysis catheter with no complications.On (b)(6)2020 the patient was admitted to the hospital for shortness of breath and chest pain.He was scheduled for a ct angio chest looking for pulmonary embolus.He was found to have bilateral pleural effusions with associated atelectasis.Additional information was received on (b)(6)2020.The doctor stated that the patient has not been back for a follow up declot procedure.The doctor anticipates that the tip of the sheath will have a fibrin sheath formed over it and grow into the wall where it is lodged with no complications.

Brand Name
PINNACLE RO II INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key9897994
Report Number1118880-2020-00082
Device Sequence Number16747992
Product Code DYB
UDI-Device Identifier00389701009148
UDI-Public00389701009148
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K003424
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberN/A
Device Catalogue NumberRSB712
Device Lot NumberXM1613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/23/2020
06/04/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date05/07/2020
06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGON CLEANER; CONQUEST BALLOON; FOGARTY CATHETER; MUSTANG BALLOON; TERUMO GLIDEWIRE
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient Weight45